Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 26, 2011, 10:59 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 10:59 PM EDT (02:59 UTC)
- Expired
- May 27, 2011, 12:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:15 PM EDT | TSTM WND DMG | 3 Se Donnaha, NC | NUMEROUS TREES AND POWERLINES DOWN... TREES ON HOUSES NEAR REYNOLDA ROAD AND JOYCE NORMAN ROAD |
| May 26, 11:19 PM EDT | TSTM WND DMG | 4 Wnw Rural Hall, NC | SEVERAL TREES DOWN ON HIGHWAY 52 NEAR TOBACCOVILLE |
| May 26, 11:20 PM EDT | TSTM WND DMG | Winston-Salem, NC | NUMEROUS TREES DOWN ACROSS WESTERN FORSYTH COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS52 KRAH 270259
SVRRAH
NCC057-067-270400-
/O.NEW.KRAH.SV.W.0099.110527T0259Z-110527T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL MIDNIGHT EDT
* AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF HUNTSVILLE TO 17 MILES SOUTHWEST OF LINWOOD...OR ALONG A LINE
EXTENDING FROM 12 MILES WEST OF EAST BEND TO 6 MILES WEST OF
SALISBURY...MOVING NORTHEAST AT 60 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...
LINWOOD...LEWISVILLE...
LEXINGTON...ARCADIA...
GORDONTOWN...WINSTON-SALEM...
WALKERTOWN...THOMASVILLE...
KERNERSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3614 8044 3623 8044 3626 8046 3626 8004
3567 8006 3562 8025 3568 8034 3572 8033
3574 8046 3584 8049 3585 8039 3589 8042
3589 8037 3593 8037 3603 8044 3606 8047
3604 8050 3608 8052
TIME...MOT...LOC 0259Z 230DEG 52KT 3630 8063 3569 8050
$$
773 follow-up statements
120
WWUS52 KRAH 270309
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 PM EDT THU MAY 26 2011
NCC057-067-270400-
/O.CON.KRAH.SV.W.0099.000000T0000Z-110527T0400Z/
DAVIDSON NC-FORSYTH NC-
1109 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR FORSYTH AND DAVIDSON COUNTIES...
AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES WEST OF DONNAHA TO 6 MILES WEST
OF LINWOOD...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF EAST
BEND TO SALISBURY...MOVING NORTHEAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLEMMONS...
LEWISVILLE...LEXINGTON...ARCADIA...WELCOME...MIDWAY...GORDONTOWN...
PFAFFTOWN...WINSTON-SALEM...RURAL HALL...STANLEYVILLE...
THOMASVILLE...SEDGE GARDEN...WALKERTOWN...KERNERSVILLE AND BELEWS
CREEK.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3614 8044 3623 8044 3626 8046 3626 8004
3567 8006 3562 8025 3568 8034 3572 8033
3574 8046 3584 8049 3585 8039 3589 8042
3589 8037 3593 8037 3603 8044 3606 8047
3604 8050 3608 8052
TIME...MOT...LOC 0308Z 230DEG 52KT 3632 8056 3576 8037
$$
77180 WWUS52 KRAH 270346 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1146 PM EDT THU MAY 26 2011 NCC057-270355- /O.CAN.KRAH.SV.W.0099.000000T0000Z-110527T0400Z/ DAVIDSON NC- 1146 PM EDT THU MAY 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF DAVIDSON COUNTY AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3626 8029 3626 8004 3601 8005 3603 8020 TIME...MOT...LOC 0345Z 240DEG 34KT 3619 8004 $$ NCC067-270400- /O.CON.KRAH.SV.W.0099.000000T0000Z-110527T0400Z/ FORSYTH NC- 1146 PM EDT THU MAY 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EASTERN FORSYTH COUNTY... AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KERNERSVILLE...OR NEAR BELEWS CREEK...MOVING NORTHEAST AT 40 MPH. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... BELEWS CREEK AND KERNERSVILLE. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3626 8029 3626 8004 3601 8005 3603 8020 TIME...MOT...LOC 0345Z 240DEG 34KT 3619 8004 $$ 77
447 WWUS52 KRAH 270353 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1153 PM EDT THU MAY 26 2011 NCC067-270403- /O.EXP.KRAH.SV.W.0099.000000T0000Z-110527T0400Z/ FORSYTH NC- 1153 PM EDT THU MAY 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FORSYTH COUNTY EXPIRES AT MIDNIGHT EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF FORSYTH AND THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3626 8029 3626 8004 3601 8005 3603 8020 TIME...MOT...LOC 0353Z 240DEG 34KT 3622 7995 $$ 77
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:50 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 26, 9:50 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 950 PM EDT THU MAY 26 2011 .SYNOPSIS... HIGH PRESSURE CENTERED WELL OFF THE SOUTHEAST COAST WILL CONTINUE TO EXTEND WESTWARD INTO THE SOUTHEAST THROUGH FRIDAY... RESULTING IN UNSEASONABLY WARM TEMPERATURES. A COLD FRONT WILL APPROACH FROM THE WEST LATE FRIDAY BEFORE WEAKENING... AND THE CHANGE IN AIR MASS WILL BRING TEMPERATURES BACK DOWN TO MORE SEASONABLE READINGS FOR THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 945 PM THURSDAY... A LINE OF SHOWERS AND THUNDERSTORMS TO THE WEST OF CENTRAL NC ACROSS THE NC MOUNTAINS AND FOOTHILLS CONTINUES TO MOVE SLOWLY EASTWARD AS THE INDIVIDUAL CELLS WITHIN THE LINE ARE MOVING TO THE NORTH-NORTHEAST AS THE 850-300 MB MEAN WIND IS OUT OF THE SOUTH-SOUTHWEST (WHILE THE MID/UPPER LEVEL TROUGH SLOWLY SHIFT EASTWARD). EXPECT THIS EASTWARD PROGRESSION TO CONTINUE AND POTENTIALLY GAINING EASTWARD SPEED AS THE ACTIVITY APPEARS TO BECOMING MORE OUTFLOW DRIVEN. HOWEVER... THE QUESTION REMAINS HOW QUICKLY WILL WE STABILIZE BEFORE ANY ACTIVITY CAN MAKE IT INTO OUR NORTHWEST OR WESTERN PIEDMONT COUNTIES. HIGH RESOLUTION NEAR TERM MODELS SHOW A WEAKENING LINE MAKING IT INTO OUR WESTERN COUNTIES LATE THIS EVENING INTO THE EARLY MORNING HOURS OF FRIDAY... BEFORE DECREASING IN COVERAGE OR DISSIPATING. THUS... WILL UP POPS ACROSS THE WESTERN PIEDMONT INTO THE SOLID CHANCE AND/OR LOW END LIKELY CATEGORY LATE THIS EVENING INTO THE EARLY MORNING HOURS... DECREASING TO SLIGHT CHANCES POPS AFTER 08Z AND GENERALLY WEST OF RALEIGH. GIVEN MID LEVEL LAPSE RATES OF 7 DEGREE C/KM REMAIN ACROSS WESTERN PORTIONS OF OUR AREA ALONG WITH SURFACE BASED CAPE OF 1500 TO 2000 J/KG WE COULD SEE SOME STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. THUS... WILL CONTINUE MENTION OF SVR WX IN THE HWO... AND CONTINUE TO MONITOR RADAR TRENDS. EXPECT OVERNIGHT LOWS TO BE IN THE UPPER 60S TO LOW 70S... WITH PERHAPS LOW STRATUS DEVELOPING PRIOR TO SUNRISE. -BSD THE MAIN DPVA ASSOCIATED WITH THE INCREASINGLY NEGATIVELY TILED TROUGH AXIS IS POISED TO LIFT ACROSS THE CWA DURING THE DAY FRIDAY. LOW LEVEL CONVERGENCE IS FORECAST TO WEAKEN TREMENDOUSLY AS THE COLD FRONT RUNS INTO THE DOMINANT LOW TO MID LEVEL RIDGE OVER THE ATLANTIC AND WASHES OUT. HOWEVER...CONSIDERING THE TILT OF THE UPPER TROUGH AND PRECIPITABLE WATER VALUES INCREASING TO NEAR 1.5 INCHES... FEEL LIKELY SHOWERS WITH ISOLATED STORMS IS WARRANTED ACROSS THE WEST. STRATUS IS LIKELY TO STIFLE DESTABILIZATION IN THE WEST...BUT MODELS SHOW 1000 TO 2000 J/KG OF CAPE DEVELOPING IN THE EAST WHERE BREAKS IN CLOUD COVER DEVELOP. DESPITE WEAK LOW LEVEL FORCING...WITH 30 TO 40 KNOT OF ZERO TO SIX KILOMETER BULK SHEAR...STORMS MAY INTENSIFY AS THEY REACH AN INSTABILITY GRADIENT AND 12Z HI-RES WRF SOLUTIONS MAY BE UNDERDONE. HIGHS ARE TRICKY TOMORROW AND THERE IS BUST POTENTIAL BASED ON POSSIBLE STRATUS PRECIPITATION IN THE WEST. HAVE HIGHS 82 TO 86 WEST TO EAST. -SMITH && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 255 PM THURSDAY... MODEL GUIDANCE CONTINUES TO DRIFT MID/UPPER TROUGH ACROSS CENTRAL NORTH CAROLINA FRIDAY NIGHT INTO SATURDAY. AIR MASS PROJECTED TO BE QUITE MOIST FRIDAY NIGHT WITH PRECIPITABLE WATER VALUES 1.5 TO 1.6 INCHES. RH CROSS SECTIONS DEPICT SOME DRYING BETWEEN 850 AND 500 MILLIBARS BY SATURDAY AFTERNOON...EVIDENT OF SOME SUBSIDENCE ASSOCIATED WITH UPPER RIDGE BEGINNING TO BUILD FROM THE SOUTHWEST. MODELS DEPICTING VARYING DEGREES OF CONFLUENCE FRIDAY NIGHT THOUGH ALL-IN-ALL NOT OVERLY IMPRESSIVE. HOWEVER TROUGH WILL INITIALLY INTERACT WITH A SLIGHTLY UNSTABLE AIR MASS AS SURFACE BASED CAPE VALUES 1200-1800 J/KG AND MIXED LAYER CAPE VALUES 1000 TO 1200 J/JG...MAINLY EAST OF HIGHWAY ONE WHERE PARTIAL SUN PROBABLE. BULK SHEAR ALSO EXPECTED TO WEAKEN WITH TIME BUT STILL SUPPORT OF ORGANIZED CONVECTION IN THE WEST EARLY FRIDAY EVENING. FOR NOW WILL MAINTAIN LIKELY POPS FRIDAY EVENING IN THE WEST WITH POPS DECREASING FARTHER EAST (SLIGHT-SMALL CHANCE COASTAL PLAIN). EXPECT SCATTERED CONVECTION TO ADVANCE TO THE HIGHWAY ONE CORRIDOR. AFTERWHICH...DYNAMICS WANE SIGNIFICANTLY TO SUGGEST CHANCE POPS FOR LATE NIGHT INTO EARLY SATURDAY. SATURDAY...MID LEVEL SHEAR AXIS LIES ACROSS THE COASTAL PLAIN. INSTABILITY BY AFTERNOON UP TO 2000 J/KG (SURFACE BASED). HOWEVER MID LAYERS DRY OUT APPRECIABLY WHICH MAY LIMIT CONVECTIVE COVERAGE. WILL GO WITH A 30 TO 40 PERCENT CHANCE SATURDAY IN THE COASTAL PLAIN WITH LESSER AMOUNTS (SLIGHT) IN THE WEST. MORNING STRATUS SATURDAY MORNING WILL EVENTUALLY GIVE WAY TO PARTIAL SUN BY EARLY AFTERNOON. MAXIMUM TEMPERATURES MID 80S LOOK REASONABLE THOUGH IF CLOUDS LINGER THROUGH 2 PM...MAXIMUM TEMPERATURES MAY BE TOO WARM BY 4 TO 5 DEGREES. CLEARING SKIES SATURDAY NIGHT MAY ALLOW AREAS OF FOG TO DEVELOP BY DAYBREAK SUNDAY. MINIMUM TEMPERATURES MAINLY IN THE MID 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 225 PM THURSDAY... TREND OF THE GFS MODEL THE PAST FOUR RUNS SUGGEST THAT THE ECMWF/CANADIAN MAY BE MORE CORRECT WITH THE FARTHER NORTH- NORTHWEST POSITION OF THE MID AND UPPER LEVEL ANTICYCLONES EARLY NEXT WEEK. IN FACT THE LATEST GFS LOW LEVEL THICKNESSES FOR MONDAY THROUGH WEDNESDAY LOWERED 10-12M FROM ITS EARLIER VERSIONS. THUS ADJUSTMENTS MADE EARLY THIS MORNING ON THE MAXIMUM TEMPERATURES APPEAR ON TARGET WITH HIGHS MONDAY THROUGH WEDNESDAY 90 TO 95 DEGREES. AS CENTER OF ANTICYCLONE RETROGRADES TOWARD THE MID MISSISSIPPI VALLEY WEDNESDAY THROUGH THURSDAY.... MEDIUM RANGE MODELS SUGGEST A SHORT WAVE IN THE WESTERLIES TRACKING ACROSS SOUTHERN NEW ENGLAND THEN OFFSHORE...DRAGGING A COLD FRONT BACK DOOR STYLE ACROSS CENTRAL NORTH CAROLINA WEDNESDAY NIGHT THROUGH THURSDAY MORNING. STILL HIGHLY UNCERTAIN ON TIMING AND WHETHER THERE WILL BE ENOUGH MOISTURE AND LIFT TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS FAR OUT. FOR NOW WILL REFRAIN FROM INTRODUCING A POP BUT DID LOWER MAXIMUM TEMPERATURES THURSDAY 3 TO 5 DEGREES FROM WEDNESDAY'S MAXIMUM TEMPERATURES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 810 PM... A SOUTH WIND COMPONENT KEEPING SHOWERS AND THUNDERSTORMS PINNED TO THE EASTERN SLOPES OF THE NORTH CAROLINA MOUNTAINS AT THIS TIME. AN UPPER TROUGH OVER TENNESSEE WILL REACH THE NORTH CAROLINA FOOTHILLS BY SUNSET FRIDAY... RESULTING IN INCREASING CHANCES FOR SHOWERS OR THUNDERSTORMS SPREADING ACROSS CENTRAL NORTH CAROLINA LATE TONIGHT INTO SATURDAY... WITH BEST CHANCES NOT UNTIL LATE IN THE TAF PERIOD. SUSTAINED WINDS TONIGHT SUGGEST MINIMAL FOG THREAT... WHILE HIGHER MOISTURE IN THE WESTERN PIEDMONT SUGGESTS A HIGHER THREAT FOR IFR STRATUS THAN EAST... BUT LIKELY NOT UNTIL BEFORE SUNRISE. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY... THEN NO MORE THAN ISOLATED AFTERNOON THUNDERSTORMS INTO TUESDAY. SOME FOG OR STRATUS POSSIBLE EACH NIGHT TOWARD SUNRISE. && .CLIMATE... DAILY RECORD TEMPERATURES FOR MAY 26-27. RALEIGH-DURHAM AIRPORT (RDU) DATE MAX YEAR HI MIN YEAR 26 94 1953 70 2004 27 92 1944 72 1991 PIEDMONT TRIAD AIRPORT (GSO) DATE MAX YEAR HI MIN YEAR 26 93 1953 69 1965 27 95 1941 72 1991 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...BSD/SMITH SHORT TERM...WSS LONG TERM...WSS AVIATION... CLIMATE...WFO RAH
Hazardous weather outlook, May 26, 10:42 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1042 PM EDT THU MAY 26 2011 NCZ021-022-038-039-073-074-083-280245- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1042 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE WESTERN PIEDMONT LATE THIS EVENING INTO EARLY FRIDAY MORNING. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STORMS FRIDAY AFTERNOON MAY PRODUCE ISOLATED WIND GUSTS OVER 40 MPH... BRIEF HEAVY RAIN... AND SMALL HAIL. HOWEVER... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-023>028-040>043-075>078-084>086-088-089-280245- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1042 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STORMS FRIDAY AFTERNOON MAY PRODUCE ISOLATED WIND GUSTS OVER 40 MPH... BRIEF HEAVY RAIN... AND SMALL HAIL. HOWEVER... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. 77
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:18 PM EDT | Special Weather Statement | RAH | Guilford, Montgomery, Randolph, Stanly | 42 min |
| May 26, 11:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 27 min |
| May 26, 11:47 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Lee, Montgomery, Moore, Orange | 43 min |
| May 27, 1:48 AM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 27, 11:25 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more | 90 min |
| May 27, 11:50 AM EDT | Special Weather Statement | RAH | Durham | 40 min |
| May 27, 11:56 AM EDT | Areal Flood Advisory | RAH | Durham, Granville | 94 min |
| May 27, 12:00 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 45 min |
| May 27, 12:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 45 min |
| May 27, 12:36 PM EDT | Areal Flood Advisory | RAH | Chatham | 84 min |
| May 27, 12:43 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 107 min |
| May 27, 12:52 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 83 min |
| May 27, 12:58 PM EDT | Special Weather Statement | RAH | Durham | 62 min |
| May 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 61 min |
| May 27, 1:23 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Scotland | 3 hr |
| May 27, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 57 min |
| May 27, 1:26 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:33 PM EDT | Special Weather Statement | RAH | Granville | 27 min |
| May 27, 1:35 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:43 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 92 min |
| May 27, 1:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 46 min |
| May 27, 1:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 61 min |
| May 27, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 49 min |
| May 27, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 56 min |
| May 27, 2:25 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more | 14 hr |
| May 27, 2:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Harnett, Wake | 3 hr |
| May 27, 2:45 PM EDT | Flash Flood Warning | RAH | Harnett, Wake | 2 hr |
| May 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Johnston, Wake | 44 min |
| May 27, 3:11 PM EDT | Special Weather Statement | RAH | Granville, Vance | 64 min |
| May 27, 4:21 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 97 min |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 43 min |
| May 27, 5:56 PM EDT | Areal Flood Advisory | RAH | Forsyth | 94 min |
| May 27, 6:22 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 27, 6:25 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 50 min |
| May 27, 7:11 PM EDT | Special Weather Statement | RAH | Anson | 34 min |
| May 27, 7:25 PM EDT | Areal Flood Advisory | RAH | Anson | 95 min |
| May 27, 7:46 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.